Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 146, NWS North Platte, NE

June 26, 2020Chase County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 26, 2020, 8:59 PM MDT for Chase County, Nebraska. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2020, 8:59 PM MDT (02:59 UTC)
Expired
Jun 26, 2020, 9:45 PM MDT
In force
46 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Chase County, NE

The radar

The Goodland radar (KGLD), 132 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 9:30 PM MDTHAIL 110 N Imperial, NEQUARTER SIZE HAIL AND HEAVY RAIN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 6:50 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2020-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 939 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2020-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
939 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1964 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

883 
WUUS53 KLBF 270259
SVRLBF
NEC029-270345-
/O.NEW.KLBF.SV.W.0146.200627T0259Z-200627T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
859 PM MDT Fri Jun 26 2020

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Northwestern Chase County in southwestern Nebraska...

* Until 945 PM MDT.

* At 858 PM MDT, a severe thunderstorm was located near Pleasant
  Valley, or 8 miles west of Lamar, moving east at 30 mph.

  HAZARD...Half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Imperial, Lamar, Champion, Chase and Wanamaker State Wildfire
  Management Area.

This includes Highway 61 between mile markers 41 and 52.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4046 10204 4069 10205 4069 10160 4046 10157
TIME...MOT...LOC 0258Z 269DEG 25KT 4058 10206 

HAIL...1.25IN
WIND...<50MPH
 
$$

Roberg
2 follow-up statements
956 
WWUS53 KLBF 270336
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
936 PM MDT Fri Jun 26 2020

NEC029-270345-
/O.CON.KLBF.SV.W.0146.000000T0000Z-200627T0345Z/
Chase NE-
936 PM MDT Fri Jun 26 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT
FOR CENTRAL CHASE COUNTY...

At 936 PM MDT, a severe thunderstorm was located 11 miles north of
Imperial, moving east at 20 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Imperial, Champion, Chase and Wanamaker State Wildfire Management
Area.

This includes Highway 61 between mile markers 41 and 52.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4048 10204 4066 10190 4069 10160 4046 10157
TIME...MOT...LOC 0336Z 259DEG 16KT 4068 10166 

HAIL...1.00IN
WIND...<50MPH
 
$$

Roberg
054 
WWUS53 KLBF 270343
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
943 PM MDT Fri Jun 26 2020

NEC029-270352-
/O.EXP.KLBF.SV.W.0146.000000T0000Z-200627T0345Z/
Chase NE-
943 PM MDT Fri Jun 26 2020

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHASE COUNTY WILL
EXPIRE AT 945 PM MDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.  However gusty winds and heavy rain are still
possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 300 AM MDT for
southwestern Nebraska.

LAT...LON 4048 10204 4066 10190 4069 10160 4046 10157
TIME...MOT...LOC 0342Z 269DEG 25KT 4068 10163 

$$

Roberg

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 5:28 PM MDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jun 26, 5:28 PM MDT, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
628 PM CDT Fri Jun 26 2020

.DISCUSSION...Issued at 311 PM CDT Fri Jun 26 2020

Visible satellite imagery depicts a dense cu field over nwrn
portions of the area this aftn, becoming increasingly congested in
time as a weak, NW-SE oriented upper disturbance approaches.
Suspect we will see initiation of a few storms here soon given
satellite characteristics. SPC mesoanalysis shows an uncapped
environment, with steep lapse rates driving moderate CAPE.
However, deep-layer shear is rather modest. Multicells with
transient supercellular characteristics will likely be the primary
mode with any storms that manage to mature, with the environment
supportive of marginally severe hail and wind, particularly with
any rotating updrafts. Lifespan of this area of convection may be
limited, as there will likely be some subsidence in the wake of
the aforementioned upper-level disturbance as it crosses the
nwrn/nrn portions of our area by mid-aftn.

More widespread convection is ongoing over sern WY/nrn CO in an
environment characterized by similar CAPE but higher shear, large
DCAPE, and high LCLs. Based on environment and CAM consensus,
expect that this will grow upscale as it approaches our
wrn/particularly swrn zones, with an MCS clipping those portions
of the area this evening. Mode will favor the potential for
primarily damaging straight-line winds, with severe hail possible
in any semi-discrete or embedded rotating updrafts. All-in-all,
convection should be rather short-lived, with the MCS crossing the
area over the span of about 4-6 hours. Potential exists for some
low clouds/fog in the wake of the MCS, but think this will be
localized at best.

More appreciable shortwave/vort max currently shown on WV imagery
near the UT/WY/ID borders is progged to slowly weaken as it moves
eastward toward the area tomorrow. Despite weakening, this
feature could provide enough lift to support additional
thunderstorm development during the aftn and evening hours,
especially over srn zones. Environment remains supportive of some
strong to severe storms, with moderate to large CAPE and marginal
deep-layer shear. In fact, could end up with a fairly similar
scenario today and tomorrow.

Trending drier and hotter later this weekend as low-to-midlevel
thermal ridging builds over the High Plains and upper trof deepens
over the wrn CONUS. Wrn trof drifts slowly eastward through early
next week, contributing to gradually increasing PoPs by Tuesday
and Wednesday. Modest differences in trof timing/tilt between
guidance limit predictability in details, but for now, looks like
best potential for appreciable QPF will be over wrn/nrn portions
of the area in closer proximity to the trof and associated upper
jet forcing.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 626 PM CDT Fri Jun 26 2020

Expect some high cloudiness to build into southwestern Nebraska
this evening as thunderstorms transition east of the Rockies. A
storm or two may impact the KLBF terminal after 03z this evening.
Given the isolated nature of storms expected, will handle this
mention with a VCTS group for now. Storm are expected to remain
south of the KVTN terminal tonight. Skies will then gradually
clear overnight as storms transition east of the area.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

DISCUSSION...WFO Rapid City SD
AVIATION...Buttler
Hazardous weather outlook, Jun 26, 2:54 PM MDT, 6 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
354 PM CDT Fri Jun 26 2020

NEZ004>010-022>029-035>038-056>059-069>071-094-272100-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
354 PM CDT Fri Jun 26 2020 /254 PM MDT Fri Jun 26 2020/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Thunderstorms are expected again this afternoon and evening,
especially across the southern Sandhills into Chase through
Frontier counties. Some storms may be strong, possibly with
isolated severe storms. Hail and gusty winds will be the main
threats today. Also potential for heavy rainfall south of
Interstate 80.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

Chances for isolated to scattered thunderstorms will continue
through the weekend into next week. There is a marginal risk for
severe storms across southwest Nebraska on Saturday. Severe
weather threat for the weekend remains uncertain.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather to the
NWS.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jun 26, 7:55 PM MDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service North Platte NE
855 PM CDT Fri Jun 26 2020

NEZ059-070-270245-
Hayes NE-Lincoln NE-
855 PM CDT Fri Jun 26 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN AND NORTHERN
HAYES COUNTIES UNTIL 945 PM CDT...

At 854 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Hayes Center, moving northeast at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Marengo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
southwestern Nebraska.

LAT...LON 4051 10115 4059 10134 4079 10115 4065 10083
TIME...MOT...LOC 0154Z 235DEG 20KT 4059 10119

Roberg
Local storm report, Jun 26, 8:10 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
910 PM CDT FRI JUN 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             9 E OSHKOSH             41.41N 102.17W
06/26/2020  M1.00 INCH       GARDEN             NE   TRAINED SPOTTER

            QUARTERS TO PEAS BLANKETING GROUND AND ROOFS. HEAVY RAIN.

&&

RLAMB
Local storm report, Jun 26, 8:14 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
914 PM CDT FRI JUN 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             8 E OSHKOSH             41.41N 102.19W
06/26/2020  M1.50 INCH       GARDEN             NE   TRAINED SPOTTER

            PING PONG HAIL, HEAVY RAIN

&&

RLAMB
Local storm report, Jun 26, 8:43 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
943 PM CDT FRI JUN 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             12 SE HYANNIS           41.88N 101.60W
06/26/2020  M1.00 INCH       GRANT              NE   TRAINED SPOTTER

            SOME QUARTER SIZE HAIL, HEAVY RAIN

&&

RLAMB
Local storm report, Jun 26, 8:47 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
947 PM CDT FRI JUN 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             12 SE HYANNIS           41.88N 101.60W
06/26/2020  M1.00 INCH       GRANT              NE   TRAINED SPOTTER

            SOME QUARTER SIZE HAIL, HEAVY RAIN

&&

RLAMB
Special weather statement, Jun 26, 8:54 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service North Platte NE
854 PM MDT Fri Jun 26 2020

NEZ069-270345-
Chase NE-
854 PM MDT Fri Jun 26 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHASE COUNTY UNTIL 945 PM
MDT...

At 853 PM MDT, Doppler radar was tracking a strong thunderstorm near
Champion, or 8 miles southwest of Imperial, moving northeast at 20
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Imperial, Enders, Enders Reservoir State Recreation Area, Champion,
Center Dam Campground, Wanamaker State Wildfire Management Area, Area
A Campground and Church Grove Campground.

This includes Highway 61 between mile markers 26 and 52.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 300 AM MDT for
southwestern Nebraska.

LAT...LON 4035 10157 4037 10190 4069 10163 4065 10135
      4046 10135
TIME...MOT...LOC 0253Z 240DEG 15KT 4041 10172

Roberg

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:02 PM MDTSpecial Weather StatementLBFDeuel43 min
Jun 26, 7:09 PM MDTSevere Thunderstorm WarningLBFDeuel51 min
Jun 26, 7:19 PM MDTSpecial Weather StatementLBFSheridan56 min
Jun 26, 7:33 PM MDTSpecial Weather StatementLBFArthur42 min
Jun 26, 7:43 PM MDTSevere Thunderstorm WarningLBFArthur, Keith47 min
Jun 26, 7:48 PM MDTSpecial Weather StatementLBFGarden42 min
Jun 26, 7:51 PM MDTSpecial Weather StatementLBFArthur39 min
Jun 26, 7:55 PM MDTSpecial Weather StatementLBFHayes50 min
Jun 26, 7:55 PM MDTSevere Thunderstorm WarningLBFArthur, Garden, Keith50 min
Jun 26, 8:18 PM MDTSevere Thunderstorm WarningLBFGrant, Hooker42 min
Jun 26, 8:45 PM MDTSevere Thunderstorm WarningLBFArthur, McPherson28 min
Jun 26, 8:54 PM MDTSpecial Weather StatementLBFChase51 min
Jun 26, 9:04 PM MDTSpecial Weather StatementLBFGrant41 min
Jun 26, 10:11 PM MDTSpecial Weather StatementLBFHayes49 min
Jun 26, 10:17 PM MDTSevere Thunderstorm WarningLBFFrontier, Hayes, Lincoln58 min
Jun 27, 5:25 PM MDTSpecial Weather StatementLBFHayes35 min
Jun 27, 5:42 PM MDTSpecial Weather StatementLBFKeith33 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.